Monday, November 02, 2009

Down the Rabbit hole


Well it's been 4 days since the administration of the chemotherapy and this stuff is not for sissies.

I've had some good times this past weekend with friends who flew in to visit me from Denver, Kentucky, and even my friend from Klickitat County, but it all comes with a price tag. I had dinner with all of them at the home of another couple, both Saturday and Sunday and it was great fun, but very very draining. Still, I appreciated the love and effort they made to come see me. We're vowed to meet again in two years when things will be better and I can join in the touristy fun like seeing the Troll in Fremont as well as the statue of Stalin. And a ferry ride and going into the mountains to see the colors. Lots of things left to do.




As it is, I have a troll of my own in my gut. It keeps me constantly aware of my stomach and how I am feeling, which is not very well. I have a constant metallic taste in my mouth, the aftereffect of the platinum in the cisplatin chemotherapy and things just do not taste the same. Last night I woke up at 2:30 and could not return to sleep because, in part of the nausea, and finally took an anti nausea drug, which enabled me to sleep fitfully for an hour or two at a time. One of the side effects of the anti nausea drug, however, is constipation. So I am trading one problem for another. I've never used it before, but I have a large, industrial sized bottle of milk of magnesia on the side of my sink in the bathroom. It may be time to take out a troll or two...

2 comments:

blue girl said...

Thinking of you, Moe.

Tina said...

Maybe Group Health can give you an industrial strength stool softener. I hate it when they don't tell you about the side effects of drugs.